MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14; CEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14; CEMENTED HIP STEM
Catalog Number 01.12.041
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: hip revision surgery occurred 4 years and 8 months after implantation of a hybrid double-mobility total hip arthroplasty.No information concerning patient age, bmi and general health status is available.Both femoral (cemented) and acetabular (cementless) components were found to be loose, a rather unusual situation.Based on the information available, no final conclusion can be drawn.Batch review performed on 18 march 2019: lot 111149: 40 items manufactured and released on 29-apr-2011.Expiration date: 2016-03-31.No anomalies found related to the problem.To date, all the items of this lot have been already sold without any similar reported event.Additional implant involved in loosening: cup: versafitcup 01.26.50mb acetabular shell cc ø 50 (k083116) lot 135596: 60 items manufactured and released on 13-feb-2014.Expiration date: 2019-01-31.No anomalies found related to the problem.To date, all the items of this lot have been already sold without any similar reported event.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a patient who came in complaining of pain 4 years and 8 months after the primary surgery due to an aseptic loosening of the stem and a loose cup.The cause of the loose cup is unknown.On the following day, the surgeon revised the cup, liner, head and stem and the surgery was completed successfully.

Brand Name
STEM: QUADRA-C CEMENTED, MIRROR POLISHING STD STEM SIZE 1 12/14
Common Device Name
CEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8436664
Report Number3005180920-2019-00165
Device Sequence Number13902159
Product Code LZO
UDI-Device Identifier07630030802225
UDI-Public07630030802225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number01.12.041
Device Lot Number111149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;